Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 25, 2021, 6:44 PM EDT for Rockland County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 6:44 PM EDT (22:44 UTC)
- Expired
- Jul 25, 2021, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS New York, NY
County Rockland County, NY
The radar
The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WWUS81 KOKX 252244
SPSOKX
Special Weather Statement
National Weather Service New York NY
644 PM EDT Sun Jul 25 2021
NYZ067>070-252330-
Putnam-Rockland-Northern Westchester-Orange-
644 PM EDT Sun Jul 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WESTCHESTER...
SOUTHEASTERN ORANGE...WESTERN PUTNAM AND ROCKLAND COUNTIES...
At 643 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near West Point to near Monroe to Chester
to near Goshen. Movement was southeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Peekskill, Monroe, West Point, Chester, Florida, Harriman, Yorktown
Heights, Kiryas Joel, Stony Point, Jefferson Valley, Putnam Valley,
Woodbury, West Haverstraw, Croton-on-Hudson and Highland Falls.
LAT...LON 4126 7353 4119 7381 4119 7391 4126 7423
4145 7456 4138 7435 4138 7424 4143 7405
TIME...MOT...LOC 2243Z 300DEG 14KT 4138 7407 4135 7417 4135 7427 4139
7440
$$
DWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 6:44 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 25, 6:44 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service New York NY
644 PM EDT Sun Jul 25 2021
.SYNOPSIS...
A cold front will move through late tonight into Monday
morning, followed by weak high pressure later Monday into most
of daytime Tuesday. A cold front will then approach late day
Tuesday, and pass through Tuesday night. A series of cold
fronts will then pass through for the second half of the week,
with high pressure returning next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
In the warm sector of a frontal system, showers and some
thunderstorm development remains possible through this
afternoon and evening with a marginal risk for thunderstorms to
be strong to severe. However, as a result of more persistent
cloud cover during the day, temperatures have not risen as high
as expected so that has cut back on some instability. Any
thunderstorms can produce heavy rain with PW in the 1.5-1.7 inch
range. WPC does have portions of NE NJ and the Lower Hudson
Valley in a marginal risk for excessive rainfall, though this
would only be realized if there are training of cells.
Otherwise, the cold front approaches and passes through tonight
and into early Monday morning. Low temperatures tonight will
be in the mid 60s for inland areas to the lower 70s for coastal
areas. Some patchy fog development tonight is possible with a
moist boundary layer and generally clearing skies.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The cold front slowly sinks south on Monday with any early
patchy fog burning off mid-morning. A mix of sun and clouds in
the morning will become increasingly clear during the afternoon
and evening as a weak high pressure tries to move in from the
west. High temperatures will be in the middle to upper 80s and
potentially lower 90s for portions of the NYC metro and NE NJ.
Dew points will be generally in the lower 60s, so heat index
values will not be much more than actual air temperatures.
Skies should remain mostly clear into Monday night with low
temperatures in the mid 60s for the interior to lower 70s for
the coast.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Not a whole lot of change the last 24h as global models are in
relatively good agreement with establishing a mean upper trough
across the Northeast. A series of disturbances in the NW flow aloft
will then send a couple of cold fronts through the area during this
time, the first moving through Tuesday night into Wednesday morning,
and the second Thursday night into Friday. At the same time, a large
upper high will encompass the western half of the country.
A round of showers and thunderstorms can be expected along and ahead
of each cold frontal passage. Post-frontal showers and/or an
isolated thunderstorm will be possible Wednesday afternoon.
Upper trough is not strong this go around and airmass is not quite
as unstable (mid level lapse rates less than 6C) as it was 24h ago.
Warm advection showers and few thunderstorms will be a possible
Thursday ahead of what looks to be nighttime cold frontal passage
Thursday night into Friday morning. High pressure builds in for the
start of next weekend.
After a very warm Tuesday, with highs in the upper 80s to lower 90s,
more seasonable temperatures are expected for the second half of the
week heading into next weekend, with highs generally in the 80s and
lows in the 60s to around 70. Cooler conditions are possible
overnight well inland with the possibility of radiational cooling,
but that will be dependent on cloud coverage an wind speeds.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
An approaching weak cold front will move across late tonight,
and move south of the terminals Monday.
Cluster of tstms well NW of NYC was producing MVFR/brief IFR at
KSWF. Think this line will drop S-SE and affect the terminals
to the south after dark, KHPN between 00Z-02Z, most others 01Z-
03Z, and perhaps lingering a little longer at KJFK. Introduced
some wind gusts with this activity, but a direct hit could
produce winds 30-40 kt if not higher. This activity may also
skirt KBDR/KISP vicinity as well from about 02Z-04Z.
Lingering low stratocu was still persisting at KGON with MVFR
cigs, and should hang on til 00Z-01Z. MVFR vsby and possibly a
period of LIFR conds may be possible overnight.
S-SW winds 10-15 kt should diminish this eve, then shift more
to the W late tonight at around 5 kt. Winds become NW Monday
morning near 5 kt, then sea breezes expected Mon afternoon with
wind speeds near 10 kt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
AMD likely to address timing/intensity of any tstms this
evening.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday afternoon...VFR. Sea breezes for KEWR/KTEB/KHPN/KISP
late in the day. Wind speed near 10 kt.
.Tuesday...Mainly VFR. W/SW winds, afternoon sea breeze. MVFR
possible afternoon into the night. Slight chance of showers and
thunderstorms afternoon for interior. Chance of showers and isolated
thunderstorms at night.
.Wednesday...Slight chance of showers and thunderstorms during
the day and into early evening. A chance of showers late
Wednesday night. MVFR possible.
.Thursday...Chance of MVFR with a chance of showers and isolated
thunderstorms. SW winds 10-15G20kt afternoon into early
evening.
.Friday...VFR. NW winds 10-15G20kt afternoon into early evening.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Steady winds ahead of a cold front will allow winds
to gust up to 30 kt on the ocean and eastern sound and bays
through this evening. SCA conditions persist on the ocean
tonight and into early monday as seas gradually begin to come
down. Waves fall below SCA threshold by late morning or early
afternoon on Monday. Winds and waves are expected to remain
below SCA criteria Monday afternoon through mid-week.
A strengthening southerly flow ahead of an approaching cold
front will bring SCA conditions to the ocean waters late
Thursday into Thursday night. Seas will gradually subside on
Friday in a post-frontal NW flow. Elsewhere, conditions are
forecast to remain below SCA criteria.
&&
.HYDROLOGY...
Although storm motion with any thunderstorms this afternoon and
tonight won't be too slow, there is a threat of training cells along
with high moisture content. There is therefore a threat of minor
urban and poor drainage flooding, and even a low threat of flash
flooding.
It is too early to know if thunderstorms mid to late week could
pose any hydrologic impacts.
&&
.TIDES/COASTAL FLOODING...
A high rip current risk continues through this evening due to a
strong onshore flow and a building southerly swell. This will be
followed by a moderate rip current risk on Monday as winds weaken
with a lingering southerly swell.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ331-
332-340-345.
Small Craft Advisory until noon EDT Monday for ANZ350-353-355.
&&
SYNOPSIS...DW/MW
NEAR TERM...MW
SHORT TERM...MW
LONG TERM...DW
AVIATION...BG/JM
MARINE...DW/MW
HYDROLOGY...DW/MW
TIDES/COASTAL FLOODING...DWHazardous weather outlook, Jul 25, 3:36 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New York NY 336 PM EDT Sun Jul 25 2021 NYZ075-080-081-178-179-261945- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 336 PM EDT Sun Jul 25 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-261945- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 336 PM EDT Sun Jul 25 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-261945- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 336 PM EDT Sun Jul 25 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 25, 5:43 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New York NY
543 PM EDT Sun Jul 25 2021
NYZ067-068-252230-
Putnam-Orange-
543 PM EDT Sun Jul 25 2021
...A CLUISTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ORANGE AND WESTERN PUTNAM COUNTIES...
At 542 PM EDT, an area of thunderstorms located near Montgomery, or
near Walden, moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Newburgh, Walden, West Point, Cold Spring, New Windsor, Gardnertown,
Montgomery, Woodbury, Orange Lake, Washingtonville, Firthcliffe,
Highland Falls, Vails Gate, Balmville and Cornwall On Hudson.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4156 7398 4153 7400 4151 7400 4150 7399
4146 7400 4144 7398 4149 7393 4150 7381
4133 7390 4132 7398 4131 7400 4144 7437
4161 7430
TIME...MOT...LOC 2142Z 288DEG 17KT 4151 7424
DWSpecial weather statement, Jul 25, 6:07 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service New York NY
607 PM EDT Sun Jul 25 2021
NYZ067-252245-
Orange-
607 PM EDT Sun Jul 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ORANGE COUNTY...
At 607 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Highview to near Bloomingburg to
Howells to Otisville. Movement was southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Newburgh, Middletown, Monroe, Walden, West Point, Warwick, Goshen,
Howells, New Windsor, Gardnertown, Chester, Montgomery, Greenwood
Lake, Florida and Harriman.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4163 7425 4160 7425 4159 7414 4153 7399
4146 7400 4144 7398 4140 7396 4140 7395
4135 7396 4132 7399 4114 7423 4116 7427
4142 7458 4150 7456 4150 7448 4157 7441
4160 7433 4163 7427
TIME...MOT...LOC 2207Z 303DEG 22KT 4158 7438 4152 7442 4147 7448 4145
7453
DWSpecial weather statement, Jul 25, 6:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
644 PM EDT Sun Jul 25 2021
NYZ067>070-252330-
Putnam-Rockland-Northern Westchester-Orange-
644 PM EDT Sun Jul 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WESTCHESTER...
SOUTHEASTERN ORANGE...WESTERN PUTNAM AND ROCKLAND COUNTIES...
At 643 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near West Point to near Monroe to Chester
to near Goshen. Movement was southeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Peekskill, Monroe, West Point, Chester, Florida, Harriman, Yorktown
Heights, Kiryas Joel, Stony Point, Jefferson Valley, Putnam Valley,
Woodbury, West Haverstraw, Croton-on-Hudson and Highland Falls.
LAT...LON 4126 7353 4119 7381 4119 7391 4126 7423
4145 7456 4138 7435 4138 7424 4143 7405
TIME...MOT...LOC 2243Z 300DEG 14KT 4138 7407 4135 7417 4135 7427 4139
7440
DWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:43 PM EDT | Special Weather Statement | OKX | Orange | 47 min |
| Jul 25, 5:56 PM EDT | Areal Flood Advisory | OKX | Orange | 67 min |
| Jul 25, 6:07 PM EDT | Special Weather Statement | OKX | Orange | 38 min |
| Jul 25, 7:14 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 46 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.